MAUDE Adverse Event Report: ABBOTT VASCULAR 014 HT WINN GUIDE WIRE

ABBOTT VASCULAR 014 HT WINN GUIDE WIRE
Model Number 1012475
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a chronically total occluded (cto), heavily calcified de novo lesion in the anterior tibial artery.A 014 ht winn guide wire was advanced however the tip of the guide wire separated.No attempt was made to retrieve the separated portion and the tip remains inside the vessel.The procedure was discontinued.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the retuned guide wire and the reported tip separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.A cine was received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the snapshot image provided evidence confirming the ht winn 200t did separate but did not confirm how it separated.In the absence of cine films a probable cause could not be determined.The investigation was unable to determine a conclusive cause for the reported tip separation.Based on the reported information and cine review, it is possible that inadvertent mishandling, manipulation and/or torqueing of the guide wire against the anatomy during advancement caused the tip separate; however, this could not be confirmed.The noted stretched coils likely occurred during retraction of the guide wire.Additionally, the reported patient effect appears to be related to the operational context of the procedure as no attempts were made to remove the separated tip and remains in the patient anatomy.The noted teflon damage likely occurred during retraction and was likely caused by the torque device used in the procedure.The noted bends on the guide wire likely occurred during packing for return analysis.The noted bend on the core likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
014 HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10887973
Report Number2024168-2020-09826
Device Sequence Number2799083
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public08717648156908
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number0020671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/04/2021
01/13/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/05/2021
02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;